Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 89, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 3, 2011, 6:41 PM EDT for Screven County, Georgia. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2011, 6:41 PM EDT (22:41 UTC)
- Expired
- Jun 3, 2011, 7:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Screven County, GA
The radar
The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:09 PM EDT | HAIL 1 | 5 Nw Sylvania, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863
WUUS52 KCHS 032241
SVRCHS
GAC251-032345-
/O.NEW.KCHS.SV.W.0089.110603T2241Z-110603T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT FRI JUN 3 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 745 PM EDT
* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR MILLHAVEN...MOVING SOUTH AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MILLHAVEN...HILLTONIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3292 8176 3304 8156 3304 8155 3304 8154
3277 8145 3274 8177
TIME...MOT...LOC 2241Z 354DEG 9KT 3299 8164
$$4 follow-up statements
242
WWUS52 KCHS 032256
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT FRI JUN 3 2011
GAC251-032345-
/O.CON.KCHS.SV.W.0089.000000T0000Z-110603T2345Z/
SCREVEN GA-
656 PM EDT FRI JUN 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN SCREVEN COUNTY...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MILLHAVEN...OR ABOUT 14 MILES NORTH OF SYLVANIA...MOVING
SOUTH AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HILLTONIA
AND MILLHAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3292 8176 3304 8156 3304 8155 3304 8154
3277 8145 3274 8177
TIME...MOT...LOC 2257Z 354DEG 9KT 3295 8164
$$122
WWUS52 KCHS 032309
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
709 PM EDT FRI JUN 3 2011
GAC251-032345-
/O.CON.KCHS.SV.W.0089.000000T0000Z-110603T2345Z/
SCREVEN GA-
709 PM EDT FRI JUN 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN SCREVEN COUNTY...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MILLHAVEN...OR ABOUT 14 MILES NORTH OF SYLVANIA...MOVING
SOUTH AT 10 MPH. ANOTHER THUNDERSTORM WAS DEVELOPING NEAR LEWIS...
WHICH MAY ALSO TURN SEVERE SHORTLY.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HILLTONIA
AND MILLHAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3292 8176 3304 8156 3304 8155 3304 8154
3277 8145 3274 8177
TIME...MOT...LOC 2309Z 354DEG 9KT 3295 8164
$$250
WWUS52 KCHS 032324
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
724 PM EDT FRI JUN 3 2011
GAC251-032345-
/O.CON.KCHS.SV.W.0089.000000T0000Z-110603T2345Z/
SCREVEN GA-
724 PM EDT FRI JUN 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN SCREVEN COUNTY...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MILLHAVEN...OR ABOUT 15 MILES NORTH OF SYLVANIA...MOVING
SOUTH AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WAS JUST NORTHWEST OF
SYLVANIA...WHICH IS CAPABLE OF PRODUCING NICKLE TO QUARTER SIZE HAIL.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HILLTONIA
AND MILLHAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3292 8176 3304 8156 3304 8155 3304 8154
3277 8145 3274 8177
TIME...MOT...LOC 2323Z 354DEG 9KT 3296 8161
$$333
WWUS52 KCHS 032333
SVSCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 PM EDT FRI JUN 3 2011
GAC251-032345-
/O.CON.KCHS.SV.W.0089.000000T0000Z-110603T2345Z/
SCREVEN GA-
733 PM EDT FRI JUN 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTH CENTRAL SCREVEN COUNTY...
AT 728 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MILLHAVEN...OR
ABOUT 17 MILES WEST OF ALLENDALE...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MILLHAVEN...WADE PLANTATION ROAD....CAINS STORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL...TAKE COVER IMMEDIATELY. LARGE HAIL CAN BE DESTRUCTIVE TO
AUTOMOBILES...ROOFS...AND GLASS SURFACES SUCH AS SKYLIGHTS AND
WINDOWS. PETS AND LIVESTOCK ARE PARTICULARLY VULNERABLE TO HAIL. IF
POSSIBLE...BRING ANIMALS INTO A SHELTER.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3290 8167 3294 8173 3304 8156 3304 8154
3292 8150
TIME...MOT...LOC 2333Z 354DEG 9KT 3299 8160
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:55 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 3, 3:55 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 355 PM EDT FRI JUN 3 2011 .SYNOPSIS... A WEAK BACKDOOR FRONT WILL DRIFT SOUTH INTO THE FORECAST AREA THIS EVENING AND EVENTUALLY DISSIPATE TONIGHT. HIGH PRESSURE WILL RETURN ACROSS THE AREA SATURDAY INTO SUNDAY. A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY NIGHT...FOLLOWED BY HIGH PRESSURE THROUGH MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... CONVECTIVE TRENDS HAVE YET TO BECOME ESTABLISHED BY 19Z THIS AFTERNOON...AS DIURNAL CUMULUS ARE JUST BEGINNING TO SPREAD OVER SOUTHEAST GEORGIA COUNTIES. NORTH TO NORTHWEST MID LEVEL FLOW HAS KEPT THE SEABREEZE PINNED ALONG THE COASTLINE AT THIS HOUR...WHILE A WEAK SYNOPTIC SCALE FRONT HAS SHIFTED INTO THE CHARLESTON TRI COUNTY AREA. HAVE LEANED TOWARD THE PRECIPITATION EVOLUTION DEPICTED IN THE NAM AND LOCAL WRF MODELS...WITH BEST CONVECTIVE DEVELOPMENT LIKELY DELAYED UNTIL AROUND 21Z. TEMPERATURES ACROSS SOUTH CAROLINA COUNTIES REMAIN IN THE LOW TO MID 90S...A FEW DEGREES BELOW THE CONVECTIVE TEMPERATURE. SOUTHEAST GEORGIA ZONES HAVE ACTUALLY MIXED OUT THIS AFTERNOON...INDICATED BY DEWPOINTS IN THE LOW 60S IN SOME LOCATIONS. THUS THERE REMAINS SOME UNCERTAINTY AS TO WHETHER CONVECTIVE DEVELOPMENT WILL BE ABLE TO INITIATE OVER THE FORECAST AREA OR ADVECT INTO THE REGION FROM UPSTREAM. PREFERRED MODEL SOLUTIONS ARE FOCUSING ON AN UPPER LEVEL IMPULSE...CURRENTLY DOWNSTREAM OF A RIDGE AXIS STRETCHING FROM THE LOWER MISSISSIPPI VALLEY TO THE GREAT LAKES REGION...THAT WILL BE SHIFTING INTO THE SOUTH CAROLINA UPSTATE REGION WITHIN NORTHWEST FLOW ALOFT. LATEST THINKING IS THAT THUNDERSTORM ACTIVITY COULD INITIALLY DEVELOP ALONG THE SAVANNAH RIVER WEST OF THE FORECAST AREA...THEN SHIFT INTO THE WESTERN ZONES LATE IN THE AFTERNOON TO THE EARLY EVENING HOURS. AS THE UPPER LEVEL ENERGY TRACKS TOWARD THE SOUTH/SOUTHEAST...THE WEAK FRONT CURRENTLY ACROSS THE FAR NORTHERN SECTIONS OF THE FORECAST AREA SHOULD MAKE BETTER SOUTHWARD. CONSIDERING LINGERING BOUNDARIES AND THE SEABREEZE...AS WELL AS SYNOPTIC SCALE FORCING FROM THE DESCENDING FRONT AND SHORTWAVE ENERGY...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE DURING THE NEXT SEVERAL HOURS. PREFER TO KEEP POPS IN THE 20 TO 30 PERCENT RANGE UNTIL CONVECTIVE TRENDS BECOME MORE CLEAR. WILL HIGHLIGHT BEST THUNDERSTORM POTENTIAL INLAND AND SOUTH OF THE SAVANNAH RIVER THROUGH THE AFTERNOON AND INTO THE EVENING HOURS...AS THESE LOCATIONS WILL BE SOUTH OF THE DESCENDING BOUNDARY AND CLOSEST TO THE APPROACHING SHORTWAVE ENERGY ALOFT. STORM PREDICTION CENTER HAS MAINTAINED A SLIGHT RISK FOR SEVERE WEATHER OVER THE FORECAST AREA FOR TODAY. LATE DAY STORMS COULD BE STRONG TO LOCALLY SEVERE...HOWEVER OVERALL CONFIDENCE IS STILL LOW DUE TO LIMITED INSTABILITY AT THIS TIME AND COVERAGE CONCERNS. CONVECTIVE PARAMETERS DO SUGGEST THAT THE MAIN HAZARDS WITHIN ANY ISOLATED SEVERE STORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. WILL CONTINUE TO MENTION THE POTENTIAL FOR ISOLATED SEVERE WEATHER IN THE HAZARDOUS WEATHER OUTLOOK FOR TODAY. HAVE INDICATED DECREASING POPS FROM NORTH TO SOUTH AS THE EVENING PROGRESSES. ANY CONVECTION LINGERING SOUTH OF THE SAVANNAH AFTER DARK WILL BE MAINLY DRIVEN BY THE UPPER IMPULSE AND BOUNDARY INTERACTIONS. ANY SMALL RAIN CHANCES WILL END ONCE THE SHORTWAVE SHIFTS SOUTH OF THE FORECAST AREA AFTER MIDNIGHT. LOW TEMPERATURES TONIGHT WILL FALL INTO THE UPPER 60S INLAND TO THE LOW TO MID 70S NEAR THE COAST. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY...THE REMNANTS OF THE COLD FRONT WILL STILL LIE NEAR THE FORECAST AREA...ALTHOUGH IN A VERY ILL-DEFINED STATE...WITH HIGH PRESSURE TO BUILD IN ITS WAKE FROM THE NORTH. MEANWHILE...DEEP LAYERED RIDGING ALOFT WILL SETTLE INTO THE AREA WITH THE MEAN 1000-500 MB RIDGE AXIS TO ALIGN ITSELF OVER THE LOCAL AREA. HEIGHTS WILL BUILD A LITTLE FURTHER FROM TODAY...AND GIVEN THAT THE DEEPEST MOISTURE WILL PUSH OFF TO THE SOUTH AND SW AND NVA WILL MOVE IN ALOFT...RAIN CHANCES DO NOT LOOK PROMISING. HOWEVER...GIVEN THE DIFFUSE FRONT NEARBY ACROSS SOUTHERN GA AND THE SEA BREEZE BOUNDARY...WE WILL CARRY POPS AS HIGH AS 14 PERCENT...LEAVING THE OPTION OPEN TO GO WITH SLIGHT CHANCE POPS WITH THE EARLY MORNING FORECAST. THE SEA BREEZE WILL GET AN EARLY START WITH AN EAST TO SE BOUNDARY LAYER FLOW...AND THAT ALONG WITH SLIGHTLY LOWER 850 MB AND 1000-850 MB THICKNESS WILL PRODUCE TEMPS THAT ARE NOT QUITE AS HOT AS THEY WERE TODAY. LOWER AND MID 80S WILL SUFFICE AT THE BEACHES...CLOSER TO 90 INLAND FROM US-17 TO I-95...BUT AS HIGH AS THE LOWER AND MID 90S ELSEWHERE. SUNDAY...THE SURFACE AND RIDGING ALOFT WILL BEGIN TO SHIFT SOUTHWARD IN ADVANCE OF THE NEXT COLD FRONT AND AN ASSOCIATED SHORT WAVE ALOFT. WHILE WE DO SEE LOWER HEIGHTS...THE BEST FORCING WILL STAY TO OUR NORTH AND NW THROUGH LATE DAY OR MORE LIKELY SUNDAY NIGHT. WE WILL CARRY A RAIN FREE FORECAST THROUGH 21Z WITH CONVECTIVE TEMPS IN THE LOWER AND MID 90S...THEN SLIGHT CHANCE POPS INTO SUNDAY NIGHT. THESE PROBABILITIES THOUGH MAY NEED TO BE ADJUSTED UPWARDS AT A LATER TIME IF AN ORGANIZED MCS IS ABLE TO DEVELOP WITH THE SHORT WAVE. SOME OF THE CONVECTIVE PARAMETERS DO SUGGEST THE POSSIBILITY OF SOME STRONG OR EVEN SEVERE STORMS IF THAT ORGANIZATION OCCURS. THE HEAT WILL BE EVEN GREATER AGAIN DESPITE THE LOWER HEIGHTS ALOFT...AS COMPRESSIONAL HEATING DEVELOPS AHEAD OF THE FRONT AND OUR 850 MB TEMPS AND LOW LEVEL THICKNESS VALUES INCREASE. THAT ALONG WITH A WEST TO NW FLOW THROUGHOUT MUCH OF THE VERTICAL AND THE CONTINUED VERY DRY GROUNDS DUE TO OUR LACK OF RAINFALL WILL ALLOW FOR TEMPS TO REACH THE MID AND UPPER 90S JUST ABOUT EVERYWHERE. EVEN THE BEACHES BEFORE THE RESULTANT SEA BREEZE WILL SEE TEMPS 85-90. COMBINED WITH DEW POINTS IN THE MID AND UPPER 60S WILL GENERATE HEAT INDICES OF 100-103 DEGREES IN THE AFTERNOON. MONDAY...CONVECTION CHANCES WILL DROP AGAIN IN WAKE OF THE DEPARTING SHORT WAVE ALOFT. BUT WITH THE REMNANTS OF THE FRONT OVER OR NEAR THE AREA...THE SEA BREEZE AND SOME INDICATIONS OF THE NOSE OF THE UPPER LEVEL JET...WE COULD SEE A FEW SHOWERS AND T-STORMS DEVELOPING ACROSS THE AREA. CONFIDENCE/PROBABILITIES THOUGH ARE NO HIGHER THAN 14 PERCENT AT THIS TIME. TEMPS WILL BE A FEW DEGREES LOWER THAN ON SUNDAY WITH MORE OF AN ONSHORE BOUNDARY LAYER FLOW AND SLIGHTLY LOWER 850 MB TEMPS AND LOW LEVEL THICKNESS VALUES TO OCCUR. LOOKING FOR LOWER AND MIDDLE 80S AT THE COAST...LOWER AND MIDDLE 90S MOST ELSEWHERE...BUT UPPER 90S WEST OF A LINE FROM HAMPTON TO NEWINGTON AND GLENNVILLE. HEAT INDICES WILL AGAIN CRACK 100 DEGREES IN MANY LOCATIONS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE IS EXPECTED TO REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE LONG TERM PERIODS...RESULTING IN MINIMAL RAIN CHANCES AND ABOVE NORMAL TEMPERATURES. WILL KEEP POPS LIMITED TO SLIGHT CHANCE OR LESS THROUGH THE PERIOD. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... KCHS...ISOLATED SHRA/TSRA COULD DEVELOP NEAR THE TERMINAL THROUGH THIS EVENING DUE TO THE PROXIMITY OF A WEAK FRONT...THE SEA BREEZE...AND LEFTOVER BOUNDARIES FROM EARLIER CONVECTION. HOWEVER COVERAGE/PROBABILITIES DO NOT YET JUSTIFY ANYTHING MORE THAN CB CLOUDS THROUGH 01Z SATURDAY. LOW LEVEL MOISTURE WILL GET TRAPPED BENEATH THE NOCTURNAL INVERSION LATE TONIGHT IN WAKE OF THE COLD FRONT...AND MVFR OR EVEN IFR CONDITIONS REMAIN A POSSIBILITY THROUGH 13Z. KSAV...COULD SEE A FLARE-UP OF CONVECTION LATE THIS AFTERNOON/EARLY TONIGHT OVER OR NEAR THE KSAV TERMINAL...AS A SHORTWAVE MOVES IN FORM THE NORTHWEST. THIS FEATURE...ALONG WITH THE INTERACTION OF THE SEA BREEZE AND CONVECTION FROM UPSTREAM...WILL IMPACT THE TERMINAL FROM 21Z-03Z. ONCE CONVECTIVE TRENDS BECOME BETTER ESTABLISHED...MAY NEED TO SHOW MORE THAN JUST CB CLOUDS IN THE TAF. STRONG WINDS AND LARGE HAIL ARE POSSIBLE IN ANY STORM THAT DOES OCCUR. MVFR OR LOWER CONDITIONS ARE THEN POSSIBLE LATE TONIGHT INTO EARLY SATURDAY...ESPECIALLY IF WE GET ANY RAINFALL TO OCCUR. EXTENDED AVIATION OUTLOOK...WE COULD SEE SOME REDUCED VISIBILITIES IN ISOLATED SHOWERS/THUNDERSTORMS LATE SUNDAY AFTERNOON AND SUNDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL. && .MARINE... A WEAK FRONT WILL DESCEND THROUGH THE WATERS OVERNIGHT...AND EXPECT SOUTHERLY FLOW THIS AFTERNOON TO STEADILY BACK TO THE NORTHEAST BY DAYBREAK SATURDAY. A SUBTLE NORTHEAST TO EAST SURGE WILL AFFECT THE WATERS SATURDAY IN THE WAKE OF THE DIFFUSE COLD FRONT...BUT EVEN WITH THE SEA BREEZE CIRCULATIONS DO NOT EXPECT WIND SPEEDS TO EXCEED 15 KT...WITH SEAS NO HIGHER THAN 3 FEET. THERE WILL BE SOME TIGHTENING OF THE PRESSURE GRADIENT AHEAD OF A COLD FRONT LATER SUNDAY...BUT AGAIN NOTHING MORE THAN 15 KT WINDS AND 3 FEET SEAS TO OCCUR. MARINERS ARE ALERTED TO THE POSSIBILITY OF SOME STRONG T-STORMS POSSIBLY IMPACTING THE WATERS LATE SUNDAY INTO SUNDAY NIGHT IN ASSOCIATION WITH AN APPROACHING COLD FRONT. HIGH PRESSURE WILL THEN PREVAIL ACROSS THE SC WATERS MONDAY...WITH THE REMAINS OF THE FRONT ACROSS THE GA WATERS. WINDS AND SEAS THOUGH WILL BE WELL BELOW ANY SCA CRITERIA. TUESDAY THROUGH WEDNESDAY...HIGH PRESSURE WILL PREVAIL OVER THE WATERS THROUGH MID WEEK. OVERALL...IT LOOKS LIKE A FAIRLY TRANQUIL PERIOD WITH WINDS AND SEAS BELOW ADVISORY LEVELS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 3, 5:02 AM EDT, 13 hours 39 minutes before
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
In the hours before
Local storm report, Jun 3, 3:17 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT FRI JUN 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM WATER SPOUT 2 E TYBEE ISLAND 32.02N 80.84W
06/02/2011 AMZ354 GA LIFEGUARD
TYBEE ISLAND LIFE GUARDS REPORTED A SMALL WATER SPOUT
THAT WAS ABOUT 1.5 MILES OFF SHORE AND WAS STATIONARY.
1037 PM TSTM WND DMG CROCKETVILLE 32.92N 81.08W
06/02/2011 HAMPTON SC 911 CALL CENTER
2 REPORTS OF TREES DOWN ON ROUTE 601 NEAR CROCKETVILLE.
1037 PM TSTM WND DMG 1 NW WILLIAMS 33.05N 80.86W
06/02/2011 COLLETON SC 911 CALL CENTER
TREES DOWNED BY THUNDERSTORM WINDS
1057 PM TSTM WND DMG 5 NNW ROUND O 33.00N 80.57W
06/02/2011 COLLETON SC 911 CALL CENTER
TREES DOWNED BY THUNDERSTORM WINDS
1105 PM TSTM WND DMG ROUND O 32.94N 80.54W
06/02/2011 COLLETON SC 911 CALL CENTER
TREES DOWNED BY THUNDERSTORM WINDS
1118 PM TSTM WND DMG GRAYS 32.67N 81.02W
06/02/2011 JASPER SC LAW ENFORCEMENT
TREES DOWN IN THE COMMUNITY OF GRAYS.
&&
EVENT NUMBER CHS1100426 CHS1100427 CHS1100431 CHS1100430 CHS1100429
CHS1100428Special weather statement, Jun 3, 5:04 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 504 PM EDT FRI JUN 3 2011 GAZ087-088-032130- JENKINS-SCREVEN- 504 PM EDT FRI JUN 3 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS COUNTIES THROUGH 530 PM EDT... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...8 MILES NORTH OF SCARBORO...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... SCARBORO AND WOODCLIFF... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3276 8168 3266 8189 3285 8195 3291 8185 TIME...MOT...LOC 2105Z 330DEG 9KT 3283 8186
Special weather statement, Jun 3, 5:26 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 526 PM EDT FRI JUN 3 2011 GAZ088-100-032200- BULLOCH-SCREVEN- 526 PM EDT FRI JUN 3 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND BULLOCH COUNTIES THROUGH 600 PM EDT... AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR THOMASBORO...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ROCKY FORD AND WOODCLIFF... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3267 8160 3256 8178 3270 8186 3279 8171 TIME...MOT...LOC 2127Z 329DEG 19KT 3270 8176
Local storm report, Jun 3, 5:59 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT FRI JUN 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG ROCKY FORD 32.66N 81.83W
06/03/2011 SCREVEN GA LAW ENFORCEMENT
2 TREES DOWN IN ROCKY FORD.
&&
EVENT NUMBER CHS1100432
VBSpecial weather statement, Jun 3, 6:17 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT FRI JUN 3 2011
SCZ049-050-032245-
CHARLESTON-COASTAL COLLETON-
617 PM EDT FRI JUN 3 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 645 PM EDT...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EDISTO ISLAND...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EDISTO BEACH...EDISTO ISLAND...ROCKVILLE AND SEABROOK ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 35 TO 45 MPH...
SMALL HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3255 8017 3254 8017 3254 8018 3255 8020
3251 8028 3247 8033 3248 8034 3262 8031
3264 8016 3257 8015
TIME...MOT...LOC 2217Z 359DEG 12KT 3256 8025Special weather statement, Jun 3, 6:31 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT FRI JUN 3 2011
GAZ088-032300-
SCREVEN-
631 PM EDT FRI JUN 3 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 700 PM EDT...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLHAVEN...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILLTONIA AND MILLHAVEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3294 8173 3303 8157 3303 8156 3280 8151
3281 8178
TIME...MOT...LOC 2231Z 002DEG 9KT 3299 8164The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:36 PM EDT | Special Weather Statement | CHS | Screven | 24 min |
| Jun 2, 11:47 PM EDT | Special Weather Statement | CHS | Effingham | 28 min |
| Jun 3, 12:03 AM EDT | Special Weather Statement | CHS | Jenkins | 27 min |
| Jun 3, 12:10 AM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 65 min |
| Jun 3, 12:59 AM EDT | Special Weather Statement | CHS | Jenkins | 31 min |
| Jun 3, 1:19 AM EDT | Special Weather Statement | CHS | Jenkins | 26 min |
| Jun 3, 5:04 PM EDT | Special Weather Statement | CHS | Jenkins | 26 min |
| Jun 3, 5:26 PM EDT | Special Weather Statement | CHS | Screven | 34 min |
| Jun 3, 5:50 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Jenkins, Screven | 24 min |
| Jun 3, 6:31 PM EDT | Special Weather Statement | CHS | Screven | 29 min |
| Jun 3, 6:42 PM EDT | Special Weather Statement | CHS | Effingham | 33 min |
| Jun 3, 7:18 PM EDT | Special Weather Statement | CHS | Screven | 27 min |
| Jun 3, 7:19 PM EDT | Special Weather Statement | CHS | Jenkins | 26 min |
| Jun 3, 7:40 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.